... I have Major Depressive Disorder, Generalized Anxiety, and Dysthymia. I currently take Paxil CR (62.5mg once a day) and was just prescribed Topamax (25mg 1-2 times per day) as an adjunct for the Paxil. So far it makes my hands and feet cold, takes me tired and groggy, sometimes still a bit sad. But I am sleeping better with a more regular schedule. Before the Topamax I was trying to deal with some breakthrough depression from the loss of a friend, a beloved pet, insomnia, a serious turn in my physical health and my continuing struggle with unemployment. I was getting pretty frustrated and had made a number of suicide attempts and the doctor prescribed the Topamax. So far I feel better. But it has only been 3.5 weeks. I am tired of feeling cold and sleeping. Your comments would be appreciated. Thanks
One side effect is weight loss, so do be careful if you are thin already. You may not want to hear about others side effects and problems on topamax, as it may colour your own perception of the medication. Suggestability may cause some side effects, and you don't need that.
It's great that you are feeling better! Three and one half weeks is a good indicator of how you will feel on it, as well.
That cold feeling you describe is a common side effect. I had to drag a quilt around with me the entire time I was on Topamax. I stopped taking because it made me have some cognitive issues and I was losing weight that I did not want to lose.
Good luck to you, and stay with us, we are, for the most part, a tight bunch here and you can feel comfortable to ask questions and help others when you are feeling better.
I take it for migraines and it does a great job. The tingling and cold hands and feet went away after awhile, but sometimes do show up. Give it more time. It takes about 8 weeks to level out on Topamax and is it very likely your doctor may have to adjust your dosage. Keeping notes of your side effects will help him/her at your next visit.
have to say i wouldn't judge other people that have been on it compared to u for as u no what works for me might make u wacked... lol... but seriously it depends on alot of things and how each person takes to certain meds... i was on topamax a couple yrs back and it made me feel really strange and i was unable to function, but i also have neuro problems which is why i think it made me act this way toward the med..i did hear it makes u lose weight cause a friend of mine was on it but they said u have to be on a high dose to lose weight... not saying that u r taking it for that reason just telling u how i felt on it and what it did for a friend... i say in my opinion give it a chance and if it don't work, well lets just say no one can force u to take a med that isn't working for u... so if u give it a good couple weeks and u don't like it just tell the doctor and i am sure he will figure another option for u... so sorry for the loss of your friend trust me i lost my sister in 2010, she came to my apt to visit and never woke the next day talking about wanting to end it she and i where very close she was my best friend and we were never apart now i am lost and so alone without her... i no GOD is taking good care of her though... that is what gives me so comfort and peace of mind noing she is in a better place... hope u get your medicines right, trust me i no what that is like... good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2010 • 1 answer
Posted 30 Apr 2011 • 2 answers
Posted 9 Feb 2012 • 9 answers
Posted 18 Aug 2013 • 7 answers
I have taken Paxil for about 15 years due to panic attacks and generalized anxiety disorder. It sav?
Posted 15 Jan 2017 • 2 answers